Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 30, 2000, 4:21 PM EDT for Schoolcraft County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2000, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 30, 2000, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 112 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WUUS53 KMQT 302022 SVRMQT MIC153-302045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 421 PM EDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SCHOOLCRAFT COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 445 PM EDT * AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GARDEN CORNERS...OR ABOUT 13 MILES WEST OF MANISTIQUE...MOVING SOUTHEAST AT 30 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... THOMPSON AT 430 PM EDT POINT AUX BARQUES AT 440 PM EDT REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE CAN DAMAGE WINDOWS...ALUMINUM SIDING...AND VEHICLES WHEN ACCOMPANIED BY STRONG WIND GUSTS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MARQUETTE. LAT...LON 4603 8650 4584 8646 4568 8644 4593 8613 JLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:50 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 30, 3:50 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 350 PM EDT FRI JUN 30 2000 MAIN FORECAST CONCERN IS CHANCE OF SHRA/TSRA THROUGH THE ENTIRE PERIOD. 12Z RAOBS SHOW UPR RIDGE FROM SW CONUS EXTENDING NORTH ALONG ALB/SASKATCHEWAN BORDER. DOWNSTREAM...A TROF EXTENDS FROM UPPER LOW OVER HUDSON BAY TO NEW ENGLAND. WV IMAGERY SHOWS ONE SHORTWAVE OVER N ALBERTA ABOUT TO CREST RIDGE AND ANOTHER DISTINCT SHORTWAVE ROTATING AROUND WESTERN EDGE OF HUDSON BAY LOW ABOUT TO ENTER NW ONTARIO. H85 RAOBS ALSO SHOW ABUNDANT GULF MOISTURE (DEWPOINT DEPRESSIONS AOB 5C) PUSHING INTO KANSAS UNDER SOUTHERLY FLOW. 16Z SFC ANAL SHOWS TROF/DIFFUSE LOW AHEAD OF SHORTWAVE FROM SASKATCHEWAN EASTWARD TO CNTL ONTARIO. MODELS IN GENERAL AGREEMENT...BUT SHOW DIFFERENCES IN POSITION OF FRONTAL BOUNDARY WHICH WILL DROP NEAR/ACROSS UPR MI SAT EVE/NIGHT AND SUNDAY. NGM PUSHES FRONT SOUTH OF UPR MI BY 12Z SUN. ETA DROPS FRONT INTO N UPR MI LATE SAT AFTERNOON AND BECOMES STATIONARY FROM KIWD TO KERY THROUGH SUN MORNING. AVN DOESNT BRING FRONT ACROSS UPR MI UNTIL SUN AFTERNOON...THEN BRINGS A LOW CENTER ACROSS CNTRL WI AND GENERATES OVER 2 INCH BULLSEYE SUNDAY NIGHT OVER WI BORDER COUNTIES IN WHAT LOOKS LIKE A CONVECTIVE FEEDBACK PROBLEM. STRENGTH OF AVN SHORTWAVE AT 72 HOURS LIKELY RELATED TO THIS SAME PROBLEM...AS ARE HIGH PRECIP AMOUNTS. I LIKE THE ETA SOLUTION OF DROPPING FRONT INTO THE U.P. AND KEEPING IT STATIONARY. CONFIDENCE SOMEWHAT LACKING IN EXACT POSITION OF FRONT...SO WONT GET TOO FANCY. TONIGHT...WILL COVER DIURNALLY DRIVEN SHRA/TSRA CURRENTLY OBSERVED BY KMQT 88D WITH SCATTERED EVENING WORDING. MODELS IN SIMILAR AGREEMENT IN TAKING SHORTWAVE AROUND HUDSON BAY LOW TO JAMES BAY BY 12Z SAT. SFC LOW ALSO BECOMES MORE CONSOLIDATED NEAR JAMES BAY BY 12Z AS ASSOCIATED TRAILING COLD FRONT MOVES TO JUST NORTH OF LAKE SUPERIOR. ETA BRINGS PRECIP ACROSS MAINLY N COUNTIES OVERNIGHT AS FRONT SINKS SOUTHWARD. WEAK H7-H3 QVEC CONV AHEAD OF SHORTWAVE OVERSPREADS UPR MI AFTER 06Z WHILE SI INDICES HOVER NEAR 0. A FEW SHOWERS OCCURRING NEAR LAKE WINNIPEG BASED ON CANADIAN RADAR AND SFC OBS. WILL MENTION SCATTERED SHOWERS AND ISOLATED TSRA DEVELOPING OVERNIGHT...BUT PLAY IT DOWN FOR SOUTHERN COUNTIES FARTHER FROM FRONT. SATURDAY...SW WINDS INCREASE LOW LEVEL MOISTURE AND INSTABILITY. FORECAST SOUNDINGS SHOW GOOD MIXING TO AROUND 800MB. BUMPED WINDS UP TO 10 TO 20 MPH RANGE. MAY NEED TO NUDGE UP A LITTLE MORE. ETA CAPES REACH VALUES NEAR 2000 J/KG DURING AFTERNOON BASED ON DEWPOINTS NEAR 65F. ETA DEWPOINTS ARE HIGH COMPARED TO AVN/NGM AND MOS OUTPUT. EVEN WITH DEWPOINTS AROUND 60F...MODIFIED ETA FORECAST SOUNDING FOR MQT GENERATES 1600 J/KG CAPE AND LI NEAR -5 WITH T/TD OF 80F/60F...MORE THAN ENOUGH FOR TSRA. WILL EMPHASIZE AFTERNOON FOR TIMING WITH BEST HEATING AND FRONT NEAR NORTHERN COUNTIES. SATURDAY NIGHT AND SUNDAY...FRONT REMAINS NEARLY STATIONARY FROM KIWD TO KERY THROUGH THE PERIOD. CAPE VALUES RANGE FROM 200 J/KG (NORTH) TO OVER 1000 J/KG (SOUTH) DURING THE PERIOD. ETA HINTS AT CONVECTIVE SYSTEM FORMING IN AREA OF H85 CONV SUN MORNING NEAR W UPR MI/N WISCONSIN. WILL KEEP CHANCE POPS FOR SAT NIGHT...AND LIKELY FOR SUNDAY. GIVEN UNCERTAINTY OF EXACT FRONTAL LOCATION AND SOME ISENTROPIC LIFT DEPICTED TOWARD SW COUNTIES...WILL USE 60 POPS EVERYWHERE FOR SUNDAY. NUDGED TEMPS DOWN FOR SUNDAY BASED ON EXPECTED CLOUD COVER AND POSSIBLE COOLER AIR NORTH OF FRONT. FWC GUIDANCE IN LOW 70S MAINLY DUE TO NGM PUSHING FRONT FARTHER SOUTH AND COOLER NORTH WIND. EXTENDED...NO SIGNIFICANT CHANGES PLANNED TO EXTENDED PERIOD. MRF/ECMWF/UKMET REMAIN IN AGREEMENT IN STRENGTHENING THE SUBTROPICAL RIDGE OVER CENTRAL CONUS OVER WEEKEND AND EARLY NEXT WEEK. MRF ENSEMBLES SUPPORT THIS SCENARIO...WITH MANY ENSEMBLE MEMBERS DEPICTING A STRONGER CENTRAL CONUS HIGH. LATEST MRF RUN HAS BACKED AWAY FROM SWINGING DEEP HUDSON BAY LOW SOUTHEAST TUE/WED. CONSEQUENTLY...EXPECT UPR MI TO REMAIN UNDER PERIPHERY OF UPR RIDGE RATHER THEN HAVING A TEMPORARY COOLER NW FLOW. LATEST MEX/FMR GUIDANCE REFLECTS THIS...MAINTAINING TEMPS GENERALLY 75-80F RANGE NORTH AND 80-85F SOUTH. DONT HAVE MUCH CONFIDENCE IN HOW MRF TIMES WEAK SHORTWAVES RIDING OVER RIDGE...SO WILL JUST MENTION CHANCE SHRA/TSRA...BUT EMPHASIZE THE WARMTH/HUMIDITY DURING THE WEEK. .MQT...NONE. JS
In the hours before
Special weather statement, Jun 30, 12:05 PM EDT, 4 hours 16 minutes before
MIZ001>007-009>014-302100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1205 PM EDT FRI JUN 30 2000 ...SEVERE WEATHER OUTLOOK FOR WEST AND CENTRAL UPPER MICHIGAN... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER UPPER MICHIGAN LATE THIS AFTERNOON AS INCREASING SURFACE TEMPERATURES DESTABILIZE THE ATMOSPHERE. THE BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON WILL BE OVER INLAND PORTIONS OF WEST UPPER MICHIGAN AND NEAR LAKE MICHIGAN TO THE SOUTHEAST. TONIGHT...ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER WEST AND CENTRAL UPPER MICHIGAN AS MORE WARM MOIST AIR MOVES TOWARD THE AREA FROM THE SOUTHWEST. NONE OF THE STORMS THIS AFTERNOON OR TONIGHT ARE EXPECTED TO BECOME SEVERE. ANY STORMS THAT DEVELOP WILL MOVE EAST AT 20 MPH AND MAY PRODUCE HAIL TO A HALF INCH...GUSTY WINDS TO 45 MPH ALONG WITH DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO...OR COMMERCIAL RADIO AND TELEVISION FOR FUTURE STATEMENTS ON DEVELOPING THUNDERSTORMS. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:44 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.